Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

April 26, 2011Allegany County, New York

NWS Buffalo, NY issued this special weather statement at Apr 26, 2011, 12:59 PM EDT for Allegany County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 12:59 PM EDT (16:59 UTC)
Expired
Apr 26, 2011, 1:30 PM EDT
In force
31 min
Issued by
NWS Buffalo, NY

County Allegany County, NY

The radar

The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS81 KBUF 261659
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1259 PM EDT TUE APR 26 2011

NYZ013-021-261730-
ALLEGANY NY-LIVINGSTON NY-
1259 PM EDT TUE APR 26 2011

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN ALLEGANY COUNTY...

* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY 
  WINDS TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
  FROM 20 MILES NORTH OF ALFRED TO 6 MILES SOUTH OF ALFRED...AND 
  MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4251 7797 4256 7766 4254 7766 4253 7767
      4253 7771 4200 7774 4199 7775 4199 7793

$$
RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 26, 11:39 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 26, 11:39 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1139 AM EDT TUE APR 26 2011

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING AND USHER
IN A MUCH WARMER AND MORE HUMID AIRMASS INTO THE REGION. THERE WILL
BE SHOWERS AND THUNDERSTORMS FROM TIME TO TIME THROUGH MIDWEEK...
ALTHOUGH THERE WILL BE SOME RAIN FREE TIME AS WELL. A FEW STORMS MAY
BECOME SEVERE...ESPECIALLY LATE THIS AFTERNOON AND EVENING AND AGAIN
LATER WEDNESDAY. A COLD FRONT WILL CROSS THE REGION THURSDAY MORNING
WITH TEMPERATURES DROPPING BACK CLOSE TO AVERAGE. DRY WEATHER WILL
FINALLY RETURN BY SATURDAY ALONG WITH MILD SPRING TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 14Z REGIONAL RADARS SHOW SHOWERS AND THUNDERSTORMS HAVE ENTERED
THE SOUTHERN TIER AND WITH COOLING CLOUD TOPS AS DEPICTED ON IR
SATELLITE AND THE AIRMASS BECOMING INCREASINGLY UNSTABLE EXPECT THIS
SCATTERED ACTIVITY TO CONTINUE TO ADVANCE NORTH AND EASTWARD THROUGH
THE MORNING AND AFTERNOON HOURS. THE MAIN SHOWER AND THUNDERSTORM
ACTIVITY SHOULD HOLD OFF TILL LATER IN THE AFTERNOON WHEN ADDITIONAL
UPPER LEVEL FORCING APPROACHES THE AREA FROM THE OHIO VALLEY.

TOWARDS THE NORTH COUNTRY...LIGHT RAIN AHEAD OF THE WARM FRONT HAS
JUST ABOUT EXITED JEFFERSON COUNTY AND THIS ACTIVITY SHOULD ADVANCE
OUT OF THE REGION IN THE NEXT HOUR OR SO.

FOR THE REST OF THE AFTERNOON IT WILL BE A SOMEWHAT CONTAMINATED
WARM SECTOR WITH A GOOD AMOUNT OF CLOUD COVER...ALTHOUGH STILL
EXPECT TO SEE SOME BREAKS OF SUNSHINE AT TIMES. MOST AREAS WILL GET
SOLIDLY INTO THE WARM SECTOR WITH 850MB TEMPS OF +14C SUPPORTING
HIGHS IN THE 70S. THE ONE EXCEPTION WILL BE ALONG THE SOUTH SHORE OF
LAKE ONTARIO...WHERE LOW LEVEL NORTHEAST FLOW WILL BE VERY DIFFICULT
TO DISLODGE. AREAS RIGHT ALONG THE SHORE WILL LIKELY BE STUCK IN THE
50S WHILE POINTS INLAND IN THE SAME COUNTY WILL REACH THE LOW TO MID
70S. EAST OF LAKE ONTARIO WILL REACH THE MID 60S WITHOUT A
CLEAN/FULL WARM FRONTAL PASSAGE.

MAIN CONCERN FOR LATE THIS AFTERNOON AND EVENING IS CONVECTIVE AND
SEVERE WEATHER POTENTIAL. NAM/GFS HAVE BEEN VERY CONSISTENT IN
TAKING A CONVECTIVELY AUGMENTED MID LEVEL SHORTWAVE NORTHEAST OUT OF
THE MID SOUTH THIS MORNING...CROSSING THE OHIO VALLEY THIS AFTERNOON
AND BRUSHING WESTERN NY EARLY THIS EVENING WITH A PERIOD OF PVA AND
ENHANCED CONVERGENCE. KINEMATICS WILL BECOME QUITE IMPRESSIVE...WITH
THE SHORTWAVE BEING ACCOMPANIED BY A MID LEVEL SPEED MAX...WHICH
WILL ENHANCE 0-6KM BULK SHEAR TO THE 50-60 KNOT RANGE. LOW LEVEL
HELICITY VALUES WILL ALSO BECOME QUITE IMPRESSIVE WITH FAVORABLY
CURVED LOW LEVEL HODOGRAPHS...ESPECIALLY NEAR THE RETREATING WARM
FRONTAL BOUNDARY. THE MAIN QUESTION REMAINING IS WHETHER SUFFICIENT
DESTABILIZATION CAN OCCUR GIVEN THE WEALTH OF CLOUD COVER AND WARM
MID LEVEL TEMPS IN THE WARM SECTOR. THIS WILL LIKELY KEEP MAX SBCAPE
VALUES IN THE 500-900J/KG RANGE PER LATEST NAM/GFS GUIDANCE. GIVEN
THE FAVORABLE WIND FIELD AND ENHANCED LIFT FROM THE APPROACH OF THE
SHORTWAVE...THIS MAY BE ENOUGH TO SUPPORT AN ORGANIZED SEVERE RISK.

GIVEN THE MODEL CONSISTENCY IN BRINGING A SHORTWAVE AND ASSOCIATED
LINE OF STORMS THROUGH WESTERN NY NEAR OR JUST AFTER PEAK HEATING...
WILL OPT TO INSERT SEVERE WORDING INTO THE GRIDS/ZFP FOR LATE
AFTERNOON AND EARLY EVENING FROM THE GENESEE VALLEY WESTWARD.
PRIMARY RISK SHOULD BE FOR LOCALLY DAMAGING WINDS GIVEN STRONG WIND
FIELDS AND POTENTIAL FOR LINEAR STORM STRUCTURE ALONG THE MID LEVEL
TROUGH...ALTHOUGH THERE WILL BE A SECONDARY RISK FOR LARGE HAIL AS
WELL WITH THE STRONGER CORES. AN ISOLATED TORNADO OR TWO CANNOT BE
RULED OUT EITHER...ESPECIALLY WITH ANY SUPERCELL STRUCTURES THAT
CROSS THE RETREATING WARM FRONTAL BOUNDARY.

THESE STORMS WILL QUICKLY MOVE FROM WEST TO EAST DURING THE EVENING.
EXPECT A WEAKENING TREND WITH EASTERN EXTENT AS THEY MOVE INTO A
LESS UNSTABLE AIRMASS...AND ALSO MOVE FARTHER AWAY FROM ENHANCED MID
LEVEL FLOW AND SHORTWAVE SUPPORT. RAIN SHOULD END ALTOGETHER BY LATE
EVENING...LEAVING THE REST OF THE NIGHT MAINLY DRY AND VERY MILD...
EVEN BORDERLINE MUGGY FOR THIS TIME OF YEAR. CANNOT RULE OUT ANOTHER
PASSING SHOWER OVERNIGHT...BUT MUCH OF THE NIGHT SHOULD BE RAIN FREE
AFTER THE EVENING STORMS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
OUR AREA SHOULD BE FULLY IN THE WARM SECTOR ON WEDNESDAY...AND
LARGELY DRY THROUGH THE BULK OF THE DAY. TEMPS SHOULD REACH M-U 70S
ALONG WITH DEW PTS NR OR A BIT OVER 60...OUR FIRST TRULY "MUGGY"
DAY. MOST OF THE CONVECTIVE ACTIVITY WILL BE TO OUR WEST...BUT IT
WILL SLOWLY APPROACH AS THE DAY WEARS ON...WITH HEATING ADDING TO
INSTABILITY AND ANOTHER LL JET BY EVENING. SO WILL INCR POPS
GRADUALLY ACROSS WEST DURING THE DAY. MODELS A BIT DELAYED WITH
BOUNDARY PASSAGE WED NT AND THURS...NO SINGLE LOW AND COLD
FRONT...RATHER A NUMBER OF BOUNDARIES WORKING SLOWLY EAST WITH
CONVECTIVE POTENTIAL...BUT IMPOSSIBLE TO TIME OR PLACE. WILL INCREASE
POPS TO CATEG WED NT. SOME THREAT FOR SEVERE WED PM AND EVE...WITH
MORE HYDRO CONCERNS WED NT.

A MORE POTENT FRONT/BOUNDARY DOES WORK ACROSS OUR AREA THURS MORNING
WITH A BIT OF A DRY SLOT FOR MUCH OF THE DAY BEFORE WRAPAROUND
MOISTURE WORKS BACK INTO WEST LATER IN THE DAY AND COVERS ENTIRE
AREA THURS NT...BEFORE PULLING SLOWLY ON FRI. WILL THEREFORE HAVE
ONLY LOW CHC POPS MOST OF THURS...THEN INCREASE TO LIKELY THURS NT
AND THEN TAPER OFF FROM WEST TO EAST FRIDAY. ISSUE THURS WILL LIKELY
BE WINDS WITH GUSTS TO 40 MPH LIKELY. IT WILL TURN MUCH COOLER THURS
NT AND FRI WITH 850 MB TEMPS OF ZERO TO -2C SO WILL GO BELOW GUID
TEMPS AND HOLD IN M-U 40S UNDER THE CLOUD. DRIER CLEARER FRI NT AND
CHILLY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY NIGHT AND
SATURDAY...WITH FAIR WEATHER LIKELY ACROSS THE REGION. DO NOTE THE
GGEM IS FASTER IN BRINGING THE NEXT SYSTEM...BUT LEAN TOWARD THE
GFS/EUROPEAN CONSENSUS. VERY PLEASANT DAY ON SATURDAY WITH LIGHT
WINDS AND 850 MB TEMPS OF 8C SUPPORTING L-M 60S.

INCREASING UNCERTAINTY FOR THE LATTER PORTION OF THE PERIOD...AS THE
THREE MODELS BRING AN UPPER LEVEL FEATURE TOWARD THE REGION...BUT
DIFFER ON TIMING AND SPECIFICS. GIVEN THE TIMEFRAME AND
DISAGREEMENT...CARRY CHANCE POPS FOR SUNDAY AND MONDAY...AND LEAN
TOWARD A MORE CLIMO SOLUTION FOR TEMPERATURES. WHILE MODELS DISAGREE
ON TIMING...SYSTEM DOES NOT APPEAR TO BE ESPECIALLY STRONG OR
WET...SINCE THE SURFACE LOW IS FORECAST TO STAY WELL TO THE NORTH.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
SHOWERS HAVE LIFTED NORTH AND EAST OF THE TAF SITES EARLY THIS
MORNING. NORTHEAST FLOW CROSSING THE CHILLY WATERS OF LAKE ONTARIO
JUST AHEAD OF A WARM FRONT IS PRODUCING WIDESPREAD IFR CONDITIONS
ACROSS THE NIAGARA FRONTIER INCLUDING KBUF-KIAG-KROC. CIGS/VSBY MAY
OCCASIONALLY DROP BELOW AIRFIELD MINIMUMS OVER THE NEXT FEW HOURS...
ESPECIALLY AT KROC WHERE DENSE FOG HAS FORMED. THIS SHOULD IMPROVE
SLIGHTLY TO THE HIGHER END OF THE IFR CATEGORY LATER THIS MORNING
BEFORE IMPROVING FURTHER TO VFR BY MIDDAY AS THE WARM FRONT LIFTS
NORTH.

MUCH OF TODAY SHOULD BE RAIN FREE AS THE WARM SECTOR BUILDS INTO THE
AREA...ALTHOUGH AN ISOLATED SHOWER CANNOT BE RULED OUT. NEXT BEST
CHANCE OF RAIN WILL ARRIVE DURING THE LATE AFTERNOON OR EARLY
EVENING IN THE FORM OF A LINE OF SHOWERS AND THUNDERSTORMS SUPPORTED
BY MOST SHORT TERM MODEL GUIDANCE. THIS WILL BRING A BRIEF PERIOD OF
RAIN AND MVFR CIGS/VSBY ALONG WITH A CHANCE OF THUNDER. FOR NOW WILL
JUST USE A CB QUALIFIER TO INDICATE POTENTIAL...TSRA CAN BE
INTRODUCED LATER ON AS CONFIDENCE GROWS IN TIMING. IF THE LINE OF
STORMS DOES MATERIALIZE...IT MAY CONTAIN GUSTY WINDS AND HAIL. THIS
WILL QUICKLY MOVE EAST LATER THIS EVENING AND LEAVE THE REST OF THE
NIGHT MAINLY RAIN FREE WITH MAINLY VFR...ALTHOUGH SOME BR OR PATCHY
FOG MAY FORM LATE GIVEN THE INCREASINGLY HUMID AIRMASS.

OUTLOOK...
WEDNESDAY...MVFR/VFR IN OCCASIONAL SHOWERS AND THUNDERSTORMS.
THURSDAY...MAINLY VFR. A CHANCE OF SHOWERS.
FRIDAY...MVFR/VFR. A CHANCE OF SHOWERS.
SATURDAY...VFR.

&&

.MARINE...
ON LAKE ONTARIO EAST/NORTHEAST WINDS WILL INCREASE TODAY JUST AHEAD
OF A WARM FRONT. THIS WILL BRING SMALL CRAFT CONDITIONS TO THE
WESTERN END OF LAKE ONTARIO THROUGH LATE AFTERNOON BEFORE THE WARM
FRONT LIFTS NORTH THIS EVENING AND SWINGS WINDS AROUND TO THE SOUTH.
ON LAKE ERIE THE WARM FRONTAL PASSAGE WILL OCCUR MUCH EARLIER...BY
LATE MORNING OR EARLY AFTERNOON...ALLOWING WINDS TO BECOME SOUTH AND
OFFSHORE. OTHERWISE WINDS WILL REMAIN LIGHT AT LESS THAN 15 KNOTS
THROUGH LATE WEDNESDAY AFTERNOON BEFORE STRONGER SOUTHERLY WINDS
WEDNESDAY NIGHT BECOMING SOUTHWEST BY THURSDAY MORNING FOLLOWING A
COLD FRONTAL PASSAGE. THIS MAY BRING A RETURN TO SMALL CRAFT
CONDITIONS ON MUCH OF LAKES ERIE AND ONTARIO.

SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AND AGAIN
LATER WEDNESDAY MAY PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES.

&&

.HYDROLOGY...
ON THE RIVERS AND CREEKS...MOST OF THE FASTER RESPONDING CREEKS IN
THE BUFFALO AREA HAVE ALREADY CRESTED. THE EXCEPTION IS ON THE
ELLIOTT CREEK IN WILLIAMSVILLE...WHERE A LATE AFTERNOON OR EARLY
EVENING CREST WILL LIKELY BE NEAR FLOOD STAGE. THE TYPICALLY SLOW
RESPONDING TONAWANDA CREEK WILL NOT CREST FOR SOME TIME...BUT IT
IS POSSIBLE THAT WILL EVENTUALLY APPROACH FLOOD STAGE...BUT NOT
UNTIL MID TO LATE WEEK.

THERE WILL BE A COUPLE MORE TIME PERIODS TO WATCH FOR POSSIBLE HYDRO
PROBLEMS...ONE THIS AFT/EVE WITH CONVECTION...ALTHOUGH THIS
SHOULD BE LOCALIZED...AND WED NT WITH FRONTAL PASSAGE. THIS LATTER
PERIOD NEEDS TO BE WATCHED FOR ANY SLOW MOVING TRAINING STORMS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LOZ042.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/THOMAS
SHORT TERM...SFM
LONG TERM...APFFEL/SFM
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
HYDROLOGY...APFFEL/SFM
Hazardous weather outlook, Apr 26, 5:16 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT TUE APR 26 2011

NYZ001>003-010>013-019>021-085-270930-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
516 AM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO CROSS THE REGION LATE
THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THESE STORMS MAY
BECOME SEVERE WITH THE PRIMARY RISK BEING DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS MAY BECOME SEVERE. MORE WIDESPREAD RAIN AND
THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT. HEAVY RAINFALL MAY
PRODUCE SOME MINOR FLOODING IN LOW LYING AREAS AND SIGNIFICANT
RISES ON AREA RIVERS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-270930-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
516 AM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW OF THE
STRONGER STORMS MAY PRODUCE ISOLATED DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS MAY BECOME SEVERE. MORE WIDESPREAD RAIN AND
THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT. HEAVY RAINFALL MAY
PRODUCE SOME MINOR FLOODING IN LOW LYING AREAS AND SIGNIFICANT
RISES ON AREA RIVERS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 AM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO CROSS LAKES ERIE AND
ONTARIO LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF
THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND
LOCALLY HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Apr 26, 12:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1259 PM EDT TUE APR 26 2011

NYZ013-021-261730-
ALLEGANY NY-LIVINGSTON NY-
1259 PM EDT TUE APR 26 2011

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN ALLEGANY COUNTY...

* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 20 MILES NORTH OF ALFRED TO 6 MILES SOUTH OF ALFRED...AND
  MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4251 7797 4256 7766 4254 7766 4253 7767
      4253 7771 4200 7774 4199 7775 4199 7793

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:36 PM EDTAreal Flood AdvisoryBUFChautauqua, Erie, Genesee6 hr
Apr 26, 3:07 AM EDTRiver Flood WarningBUFErie, Wyoming3 hr
Apr 26, 3:07 AM EDTRiver Flood WarningBUFErie3 hr
Apr 26, 3:41 AM EDTSmall Craft AdvisoryBUF18 hr
Apr 26, 2:00 PM EDTSevere Thunderstorm WarningBUFOntario45 min
Apr 26, 2:26 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Oswego, Wayne49 min
Apr 26, 3:53 PM EDTSpecial Weather StatementBUFOswego52 min
Apr 26, 4:43 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans47 min
Apr 26, 4:44 PM EDTSevere Thunderstorm WarningBUFMonroe46 min
Apr 26, 4:50 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego55 min
Apr 26, 4:53 PM EDTSpecial Marine WarningBUF58 min
Apr 26, 5:05 PM EDTSevere Thunderstorm WarningBUFLewis, Oswego40 min
Apr 26, 5:27 PM EDTFlash Flood WarningBUFAllegany5 hr
Apr 26, 5:40 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne50 min
Apr 26, 5:46 PM EDTSpecial Weather StatementBUFLewis59 min
Apr 26, 5:49 PM EDTSpecial Marine WarningBUF86 min
Apr 26, 6:14 PM EDTSpecial Weather StatementBUFAllegany61 min
Apr 26, 6:19 PM EDTAreal Flood AdvisoryBUFOntario, Wayne2 hr
Apr 26, 6:22 PM EDTSevere Thunderstorm WarningBUFAllegany38 min
Apr 26, 7:10 PM EDTFlash Flood WarningBUFOntario, Wayne3 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.